MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/26/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon ruptured occurred.The target lesion was located in a shunt in the moderately tortuous and severely calcified vessel.An sv/3.0-4/4t/90 symmetry balloon catheter was advanced for dilatation.However, upon the first inflation at 15 atmospheres, the balloon ruptured.The procedure was completed with another of the same device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a visual and microscopic examination found no issue with the profile of the tip of the device that could have potentially contributed to the complaint incident.A visual and microscopic examination found no issue with the profile of the markerbands that could have potentially contributed to the complaint incident.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was identified within the balloon and lumen which is evidence of a device leak.The returned device was attached to an encore inflation unit and positive pressure was applied in an attempt to inflate the balloon.The balloon could not be inflated due to the presence of solidified blood that was present within the inflation lumen.The device was soaked in a water bath to help soften the blood before further inflation attempts were made.The device was removed from the bath and the balloon was again attached to an inflation device subjected to positive pressure and liquid was observed to be leaking from a balloon pinhole located at the distal end of the proximal markerband.An examination of the balloon material and proximal markerband identified no issues which could potentially have contributed to this complaint.A visual and tactile examination found no kinks or other damage along the shaft of the device.No other issues were identified during the product analysis.

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8162144
Report Number2134265-2018-64124
Device Sequence Number13955722
Product Code LIT
UDI-Device Identifier08714729181675
UDI-Public08714729181675
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2021
Device Model Number23295
Device Catalogue Number23295
Device Lot Number0021941353
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2018
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer12/21/2018
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1